MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number 107F-079-105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Paralysis (1997); Dysphasia (2195); Nervous System Injury (2689); Reduced Blood Flow (4598)
Date of Event 12/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E.Initial reporter information not reported due to region's privacy laws.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that on december 16 (monday), treatment was performed for an unruptured aneurysm with an ic of 6-7 mm.Preoperative plan was after placing 2 coils with balloon assist, the microcatheter will be replaced and the pipeline will be placed.The rist was successfully guided smoothly to the vicinity of the cavernous area.An attempt was made about 3 times to access the aneurysm, and the microcatheter was successfully placed in the aneurysm.One apb-3-8-3d and one apb-3-6-3d were placed with balloon assist.Upon performing a contrast imaging using the rist, decreased peripheral blood flow was found (peripheral from m3).Healthcare provider (hcp) commented that there was a possibility that a thrombus might have released when induced to an aneurysm using the microcatheter.Pipeline placement was discontinued at the discretion of the hcp.Re-treatmentis scheduled at a later date after recovery of blood flow.2 apb-2-3-3d were added, and the procedure was completed.On march 10 (monday), it was reported that a patient in 40s developed a high-level functional disorder.Details are unknown, but the symptoms are speech impairment and lower half of the body paralysis.The cause was complications are on the way due to air getting in.The cause of the blood flow reduction in the peripheral blood vessels is unknown.The implantation procedure for the scheduled pipeline has not been performed to date.The device and any accessories were prepared as indicated in the package insert.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 7 mm and a 5 mm neck diam eter.It was noted the patient's blood flow was ordinary and vessel tortuosity was no anomaly.Ancillary devices include a rist7fr 105 cm guide catheter,sl-10 microcatheter, synchro select soft guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the patient's high-level functional disorder/speech impairment/lower half of the body paralysis has not resolved.(b)(6) (monday): treatment for an unruptured aneurysm with an ic of 6-7 mm was performed.Preoperative plan: after placing two coils with balloon assist, the microcatheter will be replaced and a pipeline will be placed.Devices used: rist7fr 105 cm, sl-10/synchro select soft/septer xc/axium prime 4 units.Procedure: rist induction was successfully conducted smoothly to the cavernous vicinity.An attempt was made about 3 times to access the aneurysm, and the microcatheter was successfully placed in the aneurysm.One apb-3-8-3d, and one apb-3-6-3d was placed using the balloon assist.Upon performing a contrast study using the rist, it became clear that the blood flow in the peripheral blood vessels had fallen (peripheral from m3).Doctor commented that there was a possibility that a thrombus might have flowed when induced to an aneurysm using microcatheter.Doctor decided to discontinue the pipeline placement.Re-treatment is scheduled after recovery of blood flow at a later date.Two apb-2-3-3d were added, and the procedure was completed.January- the case was discontinued for a while due to continuing complications.Cause: complications are advancing in the direction of occurrence due to air in.
 
Event or Problem Description
Additional information received reported the patient developed major complications.
 
Additional Manufacturer Narrative

Brand Name
RIST
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21634646
Report Number2029214-2025-00696
Device Sequence Number18024340
Product Code QJP
UDI-Device Identifier00763000413781
UDI-Public(01)00763000413781(17)270813(10)25102-01
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number107F-079-105
Device Catalogue Number107F-079-105
Device Lot Number25102-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer03/13/2025
08/08/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date04/07/2025
09/04/2025
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale